The Diabetes Forum Support Community For Diabetics Online banner

1 - 8 of 8 Posts

·
Registered
Joined
·
34 Posts
Discussion Starter #1
Hi,
New forum member audiogatorjim here. I take two Janumet daily - I take the evening pill later at night now. It seems to work better. My fasting and 2 hr after meal readings are dropping. This morning, fasting was 82 and post breakfast was 83. Now, I am worried about going too low and hypo...
I am scheduled to take an A1C in a month or so. My first was 10.8, 2nd (w/ meds) was 7.8 and now I think the next may be in the 5's. I am exercising more also.
It would seem the diet and medicine are VERY effective.
Any thoughts?

Great forum by the way. Very helpful and members are gracious and inspiring.

Jim
 

·
Registered
Joined
·
165 Posts
diet, exercise and meds seem to be working great for you. I don't see any reason to change anything do you?
 

·
Registered
Joined
·
34 Posts
Discussion Starter #3
diet, exercise and meds seem to be working great for you. I don't see any reason to change anything do you?
No, not really. It is all working well. I just have been reading a lot about blood sugar going too low and I don't want to do that. I would really like to get off the meds one day if I am able and my doc approves. My dietician said that was pushing it. Honestly, the early education towards a new diabetic is mostly about low blood sugar, A1C numbers. There is little advice on too low numbers; most of that is gleaned from the internet. You have to admit it can be confusing and daunting.
 

·
Registered
Joined
·
165 Posts
yes it is a daunting task but you'll get the hang of it. lows are not fun but pretty easily cured by eating some fast acting carbs trick is not to overdo it. take in about 15G of carbs then wait a little while something like 15-30min and test your sugars again. problem is your brain thinks you're dying so it wants lots of carbs right now and you can get really sugars after a low.

like I said lows are not fun but you get used to dealing w/ them. you can hit a serious low and come out of it pretty quick. recently had a low inmy sleep woke up at 4am w/ BS = 40 went downstairs and treated it retested 20 min later w/ a BS = 98 and went back to bed. you can handle this.
 

·
Anti-Man Made Carbs!
Joined
·
1,891 Posts
Jim, firstly, welcome to the Forum!

now, "low' is subjective, and different for each individual. that being said, one thing to keep in mind is how long your body was "used" to having "high" blood sugar levels.

Now that you are getting your sugars under control, naturally your body is going to wonder "wheres the sugar?"

this is normal.

take it one day at a time and dont stress over readings in the 80s, thats my advice.
 

·
Registered
Joined
·
4,368 Posts
Hi and Welcome to DF. Janumet rarely causes bg lows, so I wouldn't worry. I have been as low as 64 and felt no ill effects. I try to keep my bg in the 75-90 range most of the day. In the beginning when you are lowering your bgs you may feel like you are having lows but when you test you are really in the 80's which is very normal. Usually bg lows are caused by too much injected insulin or a sulfyurea drug like glipizide or glyburide. If you are doing low carb and preventing those bg spikes I doubt you will go too low. If you go below 70, grab a small snack that will rise your bgs to 85-95 and then test again in 15 minutes or so, if you are still low eat some more. Try to avoid the temptation to eat a candy bar or something else that will spike you 100 points or so.
 

·
Registered
Joined
·
24,394 Posts
recently had a low inmy sleep woke up at 4am w/ BS = 40 went downstairs and treated it retested 20 min later w/ a BS = 98 and went back to bed. you can handle this.
JOE! You start keeping some gluco-tabs in the nightstand! Wazzup with this going downstairs & rummaging around when you're dropping so low? If I tried that, I'd for sure fall head-over-heels trying to get down the stairs & wind up breaking a leg! :D :D :D (okay, old-mother-hen-mod shutting up now . . . ;))
 

·
Registered
Joined
·
2,771 Posts
Hi,
New forum member audiogatorjim here. I take two Janumet daily - I take the evening pill later at night now. It seems to work better. My fasting and 2 hr after meal readings are dropping. This morning, fasting was 82 and post breakfast was 83. Now, I am worried about going too low and hypo...
I am scheduled to take an A1C in a month or so. My first was 10.8, 2nd (w/ meds) was 7.8 and now I think the next may be in the 5's. I am exercising more also.
It would seem the diet and medicine are VERY effective.
Any thoughts?

Great forum by the way. Very helpful and members are gracious and inspiring.

Jim
Hello Jim and :welcome: to the forum. Get comfortable :couch2: What type of meds have you been on beside Janumet? TEST when you feel low and take 15 grams of fast acting carbs and wait 15 minutes and the retest. If still low repeat. If you are going lower than 70 often, let your doctor know. Vist often and take care!
 
1 - 8 of 8 Posts
Top